MAUDE Adverse Event Report: TREACE MEDICAL CONCEPTS, INC. PYTHON PLATE RIGHT

TREACE MEDICAL CONCEPTS, INC. PYTHON PLATE RIGHT
Model Number SD12
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices were returned to the manufacturer for evaluation on 12/27/2018.All locking screws and the biplanar plate were intact, only exhibiting wear expected from normal use.However, the python plate broke about 2mm right after the center hole meets the neck of the device.The device history records for device 1508-4001 (sd12) was reviewed and no issues were identified during the manufacture and release of the device that could have contributed to the problem reported.Based on the information provided, upon reviewing radiographic images from a postoperative follow-up, it was observed that the python plate was broken.As a result, all hardware was removed in a revision surgery on (b)(6) 2018 and the patient was revised with non-tmc hardware.Although a number of factors could have contributed to the breakage of the plate, the surgeon indicated the patient came to the follow-up visit ambulating without the cam boot which he believes contributed to the broken hardware.The patient's non-compliance likely subjected excessive bending stresses to the plate which lead to its breakage.The instructions for use identify warnings related to postoperative care.The company will supplement this mdr as necessary and appropriate.
 
Event or Problem Description
After an initial bunion surgery on (b)(6) 2018, one plate (sd12) was found broken upon review of radiographic images from the patient's postoperative follow-up.All hardware was removed in a revision surgery on (b)(6) 2018 as a result and the patient was revised with non-tmc hardware.There was no other report of any patient impact or injury as a result of this event.

Brand Name
PYTHON PLATE RIGHT
Common Device Name
PLATE
Manufacturer (Section D)
TREACE MEDICAL CONCEPTS, INC.
203 fort wade road, suite 150
ponte vedra FL 32081
MDR Report Key8233349
Report Number3011623994-2019-00005
Device Sequence Number11234521
Product Code HRS
UDI-Device Identifier00853114006044
UDI-Public(01)00853114006044
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K153531
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2020
Device Model NumberSD12
Device Lot Number22471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2018
Initial Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR